Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 31, 2007, 10:10 PM CDT for Rolette County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2007, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 31, 2007, 11:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 010311 SVRBIS NDC079-010415- /O.NEW.KBIS.SV.W.0241.070801T0310Z-070801T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1010 PM CDT TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 1115 PM CDT * AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED NEAR NANSON...OR ABOUT 31 MILES SOUTHEAST OF BOTTINEAU...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MYLO AROUND 1025 PM CDT... ROLETTE AROUND 1020 PM CDT... THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4869 10014 4855 10013 4855 9951 4878 9954 $$ JV
2 follow-up statements
000 WWUS53 KBIS 010333 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1031 PM CDT TUE JUL 31 2007 NDC079-010415- /O.CON.KBIS.SV.W.0241.000000T0000Z-070801T0415Z/ ROLETTE ND- 1031 PM CDT TUE JUL 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN ROLETTE COUNTY... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MYLO...OR ABOUT 43 MILES SOUTHEAST OF BOTTINEAU...MOVING EAST AT 35 MPH. OTHER SEVERE STORMS WERE SOUTH OF HIGHWAY 66 AND MOVING EAST AT 35 MPH. THOSE PEOPLE NEAR HIGHWAY 3 TO NANSON TO MYLO WILL SEE STRONG WINDS AND HEAVY RAIN...WITH LARGE HAIL POSSIBLE...THROUGH 1115 PM CDT. LAT...LON 4869 10014 4855 10013 4855 9951 4878 9954 $$ JV
000 WWUS53 KBIS 010415 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1116 PM CDT TUE JUL 31 2007 NDC079-010426- /O.EXP.KBIS.SV.W.0241.000000T0000Z-070801T0415Z/ ROLETTE ND- 1116 PM CDT TUE JUL 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROLETTE COUNTY EXPIRES AT 1115 PM CDT... THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT THREAT. LAT...LON 4869 10014 4855 10013 4855 9951 4878 9954 $$ JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:00 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT TUE JUL 31 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... THE MODELS ARE IN REASONABLE AGREEMENT THROUGH THE SHORT TERM. COLD FRONT ACROSS NORTHWEST NORTH DAKOTA LATE TUESDAY AFTERNOON. EXPECT WIDELY SCATTERED THUNDERSTORMS ALONG THE FRONT AS IT TRAVERSES EAST INTO CENTRAL NORTH DAKOTA BY MIDNIGHT...THEN TO THE EAST BY MORNING.EASTERN SECTION OF THE CWA HAVE HIGHER DEWPOINTS BUT STRONGER CAP. HOWEVER FRONT MAY PROVIDE NEEDED LIFT TO OVERCOME CAP. GENERALLY...SLIGHTLY BETTER CHANCE FOR THUNDERSTORMS EAST TONIGHT. LINGERING SHOWERS AND THUNDERSTORMS WILL EXIT THE REGION BY AFTERNOON WEDNESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT...THURSDAY AND FRIDAY. NEXT CHANCE FOR THUNDERSTORMS WILL BE ON FRIDAY NIGHT WITH APPROACHING SHORTWAVE. .LONG TERM...SATURDAY THROUGH TUESDAY... THE LONG TERM BEGINS WITH UPPER LEVEL SHORT WAVE ENERGY PUSHING THROUGH THE REGION ALONG WITH A SLOW MOVING SURFACE TROUGH. HENCE HAVE KEPT IN SLIGHT CHANCES OF THUNDER CENTRAL AND EAST SATURDAY DAYTIME AND THE ENTIRE FA SATURDAY NIGHT. SLIGHTLY ABOVE SEASONAL TEMPERATURES ALSO SEEMS TO BE THE WAY TO GO SATURDAY AFTERNOON. AFTER THIS MODELS BECOME MUDDLED AS BOTH THE GFS AND ECMWF SEEM TO BE HAVING A DIFFICULT TIME EVOLVING A DYNAMIC SHORT WAVE TROUGH ENTERING THE PACIFIC NORTHWEST FRIDAY NIGHT AND SATURDAY. MODELS HAVE BEEN FLIP FLOPPING BETWEEN CLOSING OFF THIS WAVE EARLY ON...WHICH PRODUCES RIDGING OVER OUR REGION SUNDAY AND ACTIVE WEATHER LATE MONDAY THROUGH TUESDAY...OR SPLITTING THE ENERGY SOUTH AND NORTH...WHICH PRODUCES A CLOSED LOW OFF THE CA COAST AND A BROAD TROUGH OVER THE NORTHERN PLAINS/UPPER MIDWEST SUNDAY NIGHT INTO MONDAY NIGHT. THE LATEST EUROPEAN RUN AT 12Z THIS MORNING IS SUPPORTING THE LATER SCENARIO. WELL HOLD OFF ON CHANGES FOR NOW AND SEE WHERE THE TRENDS GO OVER THE NEXT 12-24 HOURS. && .AVIATION... A SURFACE COLD FRONT WILL PUSH THROUGH THIS EVENING AND OVERNIGHT INTO WEDNESDAY MORNING WITH ISOLD-SCT TSRA SPREADING WEST AND CENTRAL THROUGH 12Z. HIGH PRESSURE WILL THEN MOVE IN BEHIND THE FRONT TONIGHT...GENERALLY CLEARING SKIES AND SHIFTING THE WINDS FROM THE SOUTH TO THE NORTH WEST TO EAST. NAM MODEL IS DEPICTING AN AREA OF MVFR CIGS SPREADING OVER THE NORTH CENTRAL AROUND 6Z AND PUSHING SOUTH TOWARDS BIS AND JMS. THE GFS IS MORE CONSERVATIVE WITH HOLDING THE BULK OF THE LOW LEVEL RH IN CANADA. MENTIONED SCT020 IN TAF SITES CENTRAL AND EAST...WHICH MAY NEED MVFR CIGS MENTIONED EITHER FOR THE EVENING OR MIDNIGHT TAF ISSUANCE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, Jul 31, 7:56 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 756 AM CDT TUE JUL 31 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 756 AM CDT TUE JUL 31 2007 /656 AM MDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HOT DAY WITH NEAR RECORD HIGHS IS EXPECTED TODAY. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITIES WILL PUSH THE HEAT INDEX TO NEAR ADVISORY CRITERIA THIS AFTERNOON. AT THIS TIME IT APPEARS THAT HUMIDITES WILL FALL DURING THE AFTERNOON AS HIGHS ARE REACHED...KEEPING HEAT INDICES FROM REACHING ADVISORY CRITERIA. A COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. THERE IS A POSSIBILITY THAT IF THUNDERSTORMS DO DEVELOP...THEY MAY CONTAIN STRONG GUSTY WINDS. THERE WILL ALSO BE SOME CONCERN DUE TO SHIFTING WINDS WITH THE COLD FRONT PASSAGE AND THE POSSIBILITY OF DRY LIGHTNING. FIRE WEATHER OFFICIALS SHOULD MONITOR THE LATEST FIRE WEATHER FORECASTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS WILL REMAIN...MAINLY OVER SOUTHERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THURSDAY EVENING THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TWH
In the hours before
Local storm report, Jul 31, 7:42 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
742 PM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL DES LACS 48.26N 101.56W
07/31/2007 E1.00 INCH WARD ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jul 31, 7:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL BURLINGTON 48.28N 101.43W
07/31/2007 E0.88 INCH WARD ND PUBLIC
0744 PM HAIL BURLINGTON 48.28N 101.43W
07/31/2007 E1.00 INCH WARD ND PUBLIC
0735 PM HAIL 1 W MINOT 48.23N 101.32W
07/31/2007 E0.88 INCH WARD ND PUBLIC
&&
SWICHELocal storm report, Jul 31, 8:48 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 6 ENE NEWBURG 48.76N 100.81W
07/31/2007 BOTTINEAU ND TRAINED SPOTTER
ONE FOOT DIAMETER TREES DOWN. KNOCKED OVER GRAIN BIN AND
AUGER.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 48 min |
| Jul 31, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
| Jul 31, 9:38 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 52 min |
| Jul 31, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.